MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number BL3170
Medical Device Problem Codes Suction Problem (2170); Noise, Audible (3273)
Health Effect - Clinical Code Eye Burn (2523)
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported during pre-phaco and sculpt the handpiece didn¿t feel like it was aspirating and made a unique noise, similar to the tip not being fully tightened.When checked, the tip was tight.This patient received one suture to close the wound and basic post-op medication.
 
Additional Manufacturer Narrative
The product was returned, but not evaluated yet.A thorough review of the manufacturing records associated with this product has been performed and we have not identified any issues or discrepancies with these records.This investigation is ongoing.
 
Additional Manufacturer Narrative
The evaluation has been completed.One bl3170 stellaris handpiece, serial number ush69735 was returned.Visual inspection found the nose cone dented.The cable was deformed at approximately 1/2 way and was also deformed at the lemo connector strain relief, and the wires were twisted inside the cable jacket.A functional test was performed using a stellaris system.The handpiece did not tune and would not function.Error codes usm15 ¿ ¿unable to read ultrasound handpiece data.Attempt to tune the handpiece to confirm proper operation¿ and usm08 - "the ultrasound handpiece has failed the tuning process" appeared on the monitor.The cause of the damage cannot be determined.The handpiece could not be tested as it did not tune.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 treecourt industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key18047899
Report Number0001920664-2023-70115
Device Sequence Number18149227
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852(11)190430
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL3170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown